Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 85, NWS Fort Worth, TX

November 5, 2000Cooke County, Texas

NWS Fort Worth, TX issued this flash flood warning at Nov 5, 2000, 3:38 PM CST for Cooke County, Texas. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 5, 2000, 3:38 PM CST (21:38 UTC)
Expired
Nov 5, 2000, 5:30 PM CST
In force
112 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cooke County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 127 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 052138
FFWFWD
TXC097-052330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
338 PM CST SUN NOV 5 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COOKE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 530 PM CST

* AT 338 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
  HEAVY RAIN ACROSS COOKE COUNTY. THE HEAVIEST RAIN WAS OCCURING
  WITH THUNDERSTORMS FROM GAINESVILLE...TO VALLEY VIEW...MOVING
  EAST AT 25 MPH. AN ADDITIONAL INCH OF RAINFALL WILL BE POSSIBLE.
  MODERATE RAINFALL WILL OCCUR TO THE WEST OF THIS AREA...ACROSS
  SATURATED GROUND.

* LOCATIONS IN THE WARNING INCLUDE MUENSTER...AND GAINESVILLE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3387 9744 3348 9742 3349 9702 3384 9701

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 3:30 PM CST, 8 minutes earlier.

Area forecast discussion, Nov 5, 3:30 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CST SUN NOV 5 2000

RADAR INDICATED THE LEADING EDGE OF A SQUALL LINE FROM GAINESVILLE...
TO WEST OF FORT WORTH...TO GLEN ROSE...MOVING NORTHEAST AT 30 MPH.
ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED BEHIND THIS
SQUALL LINE.  THIS LINE SHOULD PROGRESS ACROSS THE AREA DURING THE
AFTERNOON AND EVENING HOURS...AND BE EAST OF OUR CWA BY DAYBREAK.
WILL GO WITH HIGH POPS TONIGHT ACROSS THE WHOLE REGION...WITH SLIGHT
POPS IN THE WEST AND CENTRAL TOMORROW MORNING...BEFORE CLOUDS
DECREASE.  WILL KEEP PRECIP AROUND A LITTLE LONGER ON MONDAY IN THE
EAST.

MAIN QUESTION IS FLASH FLOOD POTENTIAL.  DUE TO THE FORWARD SPEED OF
INITIAL LINE...THE HEAVY RAIN SHOULD BE BRIEF OVER A GIVEN POINT.
HOWEVER...WITH MORE ACTIVITY DEVELOPING TO THE SOUTHWEST...THERE MAY
BE SOME THREAT OF FLASH FLOODING...ESPECIALLY IN THE SOUTH.  SOME
AREAS OF THE SOUTHERN CWA RECEIVED COPIOUS AMOUNTS OF RAINFALL THIS
PAST WEEK.  ADDITIONALLY...EVEN IF IT RAINS LIGHT TO MODERATE
FOR A PROLONGED PERIOD...THE FLASH FLOOD POTENTIAL EXISTS. ATTM...IT
LOOKS LIKE WE WILL GO WITH A FFA FOR ALL ZONES. WITH THE WET GROUND
IN THE SOUTH...AND BULK OF THE CURRENT ACTIVITY IN THE NORTH...HEAVY
RAIN AND LOCAL FLASH FLOODING IS POSSIBLE JUST ABOUT ANYWHERE.

FWC TEMPS LOOK REASONABLE...AND WILL USE THEM WITH JUST SOME MINOR
ADJUSTMENTS.

IN THE EXTENDED...MOST OF MONDAY WILL BE DRY OVER THE AREA...AND
TUESDAY LOOKS TO BE DRY TOO.  ANOTHER SYSTEM WILL APPROACH THE AREA
ON WEDNESDAY BRINGING THE POTENTIAL FOR MORE SHOWERS AND
THUNDERSTORMS.

DFW 59/71/49/60 +200
ACT 60/74/50/64 +200

.FTW...FLASH FLOOD WATCH ALL ZONES TONIGHT.

81

In the hours before

Special weather statement, Nov 5, 12:02 PM CST, 3 hours 36 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1202 PM CST SUN NOV 5 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS ALL OF NORTH CENTRAL TEXAS.

THIS AFTERNOON...A STRONG UPPER LEVEL LOW WAS ACCELERATING EAST
ACROSS ARIZONA. A COLD FRONT WAS MOVING EAST ACROSS WEST TEXAS. THE
COLD FRONT IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT THIS
AFTERNOON AND EVENING ACROSS NORTH TEXAS. FORECAST INSTABILITY AND
VERTICAL WIND PROFILES SUGGEST DAMAGING WINDS...AND LARGE HAIL WILL
BE POSSIBLE WITH THESE THUNDERSTORMS. ISOLATED SUPERCELL
THUNDERSTORMS WILL ALSO BE POSSIBLE. SOME HEAVY RAINFALL IS ALSO
EXPECTED WITH SOME OF THESE THUNDERSTORMS.

EMERGENCY MANAGEMENT OFFICIALS...AND STORM SPOTTER GROUPS SHOULD
MONITOR THE LATEST WEATHER DEVELOPMENTS. ACTIVATION MAY BE
REQUIRED THIS AFTERN^OON AND EVENING.

83

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 3:20 PM CSTFlash Flood WarningFWDDenton3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.